The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Feeling a little down :(


#1

Good evening guys I have stayed away from these groups for a while but I’ve been feeling a bit down the last few days . I’ve started ami for vestibular migraine and am on 30mg but don’t feel any change at all.

My worst symptoms is this detached bubble head feeling like I’m walking around looking in a warped world and nothing feels real. :disappointed: I’ve had this 16 months now and I kinda feel like I’m in a nightmare I just can’t wake up from.

Has anyone had this symptoms and took ami? Or could people recommend what drug helped them with this symptom? I’m 30 years old and I’m so desperate to have my life back and to be able to walk outside without feeling trapped in my head. I am so scared this will never go away :frowning: sorry for me a downer

Thanks in advance guys xx


#2

Hi Amy

Venlafaxine is the only med that has helped my outdoor visual issues. I too felt as though i was in a dreamlike state to the point i wasnt safe to cross a road, my brain was unable to make any decisions when to cross…it has helped me and ive just increased it so im hoping i get more frim it.
Worth a shot
Jo


#3

Amy,

Don’t apologize. We all get there from time to time. I have a giant report due and wish MAV would get the hell out of the way for a week so I could think straight, see straight and not be tired. It’s a bitch of a thing, no doubt. But, I have an epic head cold, too, so maybe it’s not MAV’s fault.

I’ve had MAV issues since my early 20s. I’m 46 now. It got bad in September 2017. I started med trials in February 2018. Right now, I’ve been on 37.5mg Effexor XR since, I think, April. Like Jojo, Venlafaxine/Effexor was the only med I’ve taken so far that helped me get out of bubble head. It’s still there to some extent, especially when I’m tired, have a cold, or otherwise overloaded. But it’s not a nightmare anymore. Driving at night is still very, very hard. Still, I can function. I run a business. I exercise. I play.

You can get there. You will get there. Just keep pushing forward.

If ami fails (not you, love; the drug is what fails), try the next one. I will say for me, Topomax made bubble head worse. It made me feel drunk all the time. I didn’t stay on ami long enough to say. It kicked me out of ketosis and spiked my blood sugar which makes me even dizzier.

Keep pushing. This isn’t a life sentence. And even if some remains, you’ll find it’s a nuisance rather than a disabling plague.

:kissing_heart:


#4

This !


#5

Just wanted to send you encouragements, and say I empathise. Don’t apologise for feeling bit down, we all have that with MAV some days, I’ve been ill for 8 months and it’s only recently that I’ve stopped crying every day about it.
I haven’t experienced any med giving me relief yet but have been told by various people to give it a lot of time, it might be you need more time on Ami to see effects. You also still have leeway to build up to a bigger dose. It might be this dose is just not doing anything for you yet. (These are the things I keep telling myself with nortriptyline).
Hang in there :slight_smile:


#6

Oh my friend… I am sorry your feeling down, you’re in the right place here to get amazing support, as you know! Are you only taking the Ami now or a combo with something else? I know you were planning on working up on the Ami dosage? I am now at 11 weeks and can honestly say that it took probably nine weeks to get to the point I am at now in regards to how I feel. Hang in there for a while my friend, give Ami time to start knocking the symptoms out. Interestingly, it seemed to work for me almost one symptom at a time, first was tinnitus, second was some balance relief, third was some head pressure / “bubble head” relief. If I had to put a mg for my greatest relief was probably at 40mg and 50mg. Those vary by person of course.
You push yourself awful hard. I know it’s your passion, but I do wonder if you push your system too hard? I cannot… absolutely CANNOT imagine doing the physical things you do! I admire you so much and wish I could be half as active as you!


#7

Hi Amy, I also have the detached bubble head and had to get off Topomax (kidney trouble and insomnia) and get on Ami, so I’m right there with you! I’m only about 3 weeks in on 20mg, going to 25mg and staying there for a while. I have detached bubble head maybe half the time now, its not too bad, but sometimes its quite awful still. Pretty hard to work and talk to people when it occurs - I just stare at things and look stoned. I notice it gets quite a bit better when I sleep properly, hoping Ami will help with that. I really think Ami has a good chance at turning things around for you, I have a feeling it will be my last MAV drug, but we’ll see.

Sorry we have to suffer so long with this, :tired_face: seems recovery is impossible, but of course its not.


#8

Thanks so mhch jo , I am really considering this just don’t want to give up on another med too soon. Could I ask did you also find Effexor worked quickly I have heard this a lot with this med ? I’d do anything to no feel this bubble in my head x


#9

Thanks so much Emily , I do believe mav goes in phases but boy has this been a bad one !

I am heavily considering Effexor just don’t want to give up on Ami too soon. I really do feel like nothing seems to work for me but maybe others felt this way. I would just give anything to have a norma hour let alone a day! X


#10

Thanks so much lovely I just felt so anxious and scared I think it goes in waves , waves of coping and then waves of feeling utterly depressed and scared .

It wouldn’t be human if we didn’t feel this way with this , I am considering starting an anti anxiety just to see if it can help with this and maybe it may help this odd bubble head feeling if I got rid of that I could so deal with the rest ! How r u feeling these days? X


#11

Thank you so much lovely the support on Here always means so much and I’m so happy to hear how well ur doing ! :slight_smile: I am going to persist with ami just so scared and can’t bear this derealisation feeling if that wasn’t there I would honestly be close to 70% most days .

I do think my job plays a part but it does not make me worse so the doctor said I can continue I c my private gp Monday who has known my history since a kid so hoping he can shed some light fingers crossed :blush::pray:t3: X


#12

Thanks so much Eric it’s always reassuring to hear others who have felt this particular symptoms ! So sorry about the topamax tho as thought it was working well. So do you have days of feeling somewhat normal now ? Part of me believes it’s mostly time that helps and the meds aid but they aren’t the real cure .

Just can go on and on for so long and that’s where the fear kicks in for me like am I ever gonna be able to b outside and not feel high off my face :woman_facepalming:t2: It is beyond hard mentally more than anything . At 30 to think your gonna spend forever feeling this way is scary I guess


#13

Amy,

Talk to Vigs @GetBetter. He’s done ami and Effexor at the same time.

Em


#14

I am still doing Ami + Effexor @Amylouise

Ami is a shotgun sprays on all the neurotransmitters. Effexor is a rifle hitting serotonin and norepinephrine so is symbiotic with Ami.

Scott had an excellent podcast by Dr.Jason Edelman posted here somewhere. Since folks struggle to go on high doses of Ami due to weight gain the doc pairs it with an SSRI. See no reason why an SNRI will be any different.


#15

Thanks so much ! How you feeling on those ? I’m seeing my private gp tomo and going to ask him about adding something . Was thinking maybe citalopram or sertraline are these ssri? I have heard these help with the foggy head ?


#16

Citalopram has a good track record. Good luck. I manage triggers and have a mixed bag of good and bad days.


#17

Does it really? For MAV? Any papers full of evidence? Dr Hain doesn’t seem to think much of it. I rejected it years back because of that. Helen


#18
  1. Dr.Baloh uses Celexa as the first line. He authored many papers and books on MAV. His book is there in the recommended item section.

  2. Scott used Cipramil to put a leash on MAV so he can complete his Phd. He had to come off it for libido and weight gain reasons.

  3. Suki another lady here on mvertigo used Celexa for years and weaned off it for MAV recovery.


#19

Thanks so much for the info he gave me fluoxetine because he said this was easy to tolerate so I’m
Hoping it may help? If not think I will try Effexor ?


#20

Thanks for that. A few on here then. I subsequently remembered @emmasaga who posted in December after eight years of success with Celexa. For some reason, no idea why, I wonder about the effectiveness of SSRis with prolonged bedbound type MAV. Helen